Publications of the Research Institute for Mathematical Sciences


Full-Text PDF (510 KB) | Metadata | Table of Contents | PRIMS summary
Online access to the full text of Publications of the Research Institute for Mathematical Sciences is restricted to the subscribers of the journal, who are encouraged to communicate their IP-address(es) to their agent or directly to the publisher at
subscriptions@ems-ph.org
Volume 55, Issue 4, 2019, pp. 811–834
DOI: 10.4171/PRIMS/55-4-6

Published online: 2019-10-21

Bifurcation Sets and Global Monodromies of Newton Nondegenerate Polynomials on Algebraic Sets

Tat Thang Nguyen[1], Phú Phát Phạm[2] and Tiến-Sơn Phạm[3]

(1) Vietnam Academy of Science and Technology, Hanoi, Vietnam
(2) University of Dalat, Vietnam
(3) University of Dalat, Vietnam

Let $S\subset \mathbb{C}^n$ be a nonsingular algebraic set and $f \colon \mathbb{C}^n \to \mathbb{C}$ be a polynomial function. It is well known that the restriction $f|_S \colon S \to \mathbb{C}$ of $f$ on $S$ is a locally trivial fibration outside a finite set $B(f|_S) \subset \mathbb{C}.$ In this paper we give an explicit description of a finite set $T_\infty(f|_S) \subset \mathbb{C}$ such that $B(f|_S) \subset K_0(f|_S) \cup T_\infty(f|_S),$ where $K_0(f|_S)$ denotes the set of critical values of the $f|_S.$ Furthermore, $T_\infty(f|_S)$ is contained in the set of critical values of certain polynomial functions provided that the $f|_S$ is Newton nondegenerate at infinity. Using these facts, we show that if $\{f_t\}_{t \in [0, 1]}$ is a family of polynomials such that the Newton polyhedron at infinity of $f_t$ is independent of $t$ and the $f_t|_S$ is Newton nondegenerate at infinity, then the global monodromies of the $f_t|_S$ are all isomorphic.

Keywords: Singularities of polynomial functions, bifurcation set, global monodromies, brations, tangency values, Newton polyhedra

Nguyen Tat Thang, Phạm Phú Phát, Phạm Tiến-Sơn: Bifurcation Sets and Global Monodromies of Newton Nondegenerate Polynomials on Algebraic Sets. Publ. Res. Inst. Math. Sci. 55 (2019), 811-834. doi: 10.4171/PRIMS/55-4-6